MAUDE Adverse Event Report: ETHICON INC. BLAKE SI DRAIN 10MM FLAT 3/4 FLUTED W/ 3/16IN TR; CATHETER, IRRIGATION

ETHICON INC. BLAKE SI DRAIN 10MM FLAT 3/4 FLUTED W/ 3/16IN TR; CATHETER, IRRIGATION
Catalog Number 2217
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by a sales rep that, during a laparoscopic distal pancreatectomy, the product was inserted into the body.After the surgery, in the ward, it was found that there was a crack in the drain because negative pressure was difficult to apply to the bomb reservoir.There was no effect on the patient.Further details are not provided from the hp.No sample will be returned.There were no adverse consequences to the patient.Affiliate reference number is (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4) additional information: h6 component code: g07002 - device not returned additional information has been requested and received.If further details are received at a later date a supplemental medwatch will be sent.¿ did the drain come in contact with surgical instruments, surgical needles, sutures, sharp objects at any time? =>unk ¿ was the broken drain removed completely from the patient?=> yes ¿ were any pieces left inside the patient?=>no ¿ if yes, was the patient taken back to the operating room to remove the broken drain surgically? ¿ if not already removed, are there any plans in place to remove the drain from the patient? ¿ what is the current condition of the patient?=>not affected by the patient no product available for return.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).H3 evaluation: one complaint sample of flat drain was received for evaluation, product was inspected visually, and found that flat part of the drain was having deep crack near by the hub area, and there was a cut mark visible on the cracked surface.Complaint sample review : one complaint sample of flat drain was received for evaluation, product was inspected visually, and found that flat part of the drain was having deep crack near by the hub area, and there was a cut mark visible on the cracked surface.Documents review : during investigation of complaint, batch review of in-process and final packaging inspections, as well as the manufacturing process is performed, these products are reported to be manufactured, inspected, and packaged in conformance with customer's specifications and have been found to be acceptable within all parameters.No discrepancy as per the reported defect is observed.Retention sample review : no negative observation was found.Retention sample of complaint lot were checked and found satisfactory.It is suspected that, flat part of the drain (nearby hub area) might have came in contact with some sharp tool used during surgery, and lead to the defect generation.External factors like mishandling or improper usage at user end could not be ruled out.Per standard practice, 100% functional test and 100% visual inspection was carried out, visually.Before and after packing of finished goods, prior to the product release.There was no scope to miss such defect, at manufacturing / release stage.The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
BLAKE SI DRAIN 10MM FLAT 3/4 FLUTED W/ 3/16IN TR
Common Device Name
CATHETER, IRRIGATION
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
DEGANIA INDIA
251, sector-6, imt manesar
gurugram 12205 2
IN   122052
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key18088605
Report Number2210968-2023-08625
Device Sequence Number12451035
Product Code GBX
UDI-Device Identifier10705031003538
UDI-Public10705031003538
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
CLI EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2217
Device Lot NumberJ2222896
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer11/07/2023
Initial Report FDA Received Date11/07/2023
Supplement Report FDA Received Date12/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown